T O P I C R E V I E W
Member # 108111
posted 08-02-2013 12:17 PM
I've had a long-term history of depression for approximately 10 years although it's only been recently I've decided to do something about it.
I'm going into psychotherapy but whilst I wait I've bitten the bullet and decided to try out anti depressants. I was put on mirtazepine because of my chronic insomnia but i wasn't finding any effect on my mood, or my sleep in fact I was often tearful. However, just over a week ago I was put on Sertraline (50mg) - I'm finding this horrible - I've felt really wired, my eyes are like saucers and am experiencing warm rushes and increased paranoia. I have been recommended to take it for another 2 weeks to see if i need to increase the dosage but I can't think of anything worse! Has anyone else experienced this with Sertraline? Is it something that levels out, I do feel slightly more normal than a few days ago but still not eating and feeling very odd to say the least!
Member # 44381
posted 08-02-2013 12:39 PM
It's pretty usual to have noticeable side effects within the first couple of weeks of being on an anti-depressant. It's generally recommended to stick with it for a bit as often these side effects decrease or even stop after your body becomes more accustomed to the medication. When I've been on anti-deps, I've found that some of the initial side effects generally wear off and some get a lot less bad. It's also possible that some side-effects will continue while you're taking the meds, but the only way to know if that's the case is to stick it out for a bit. It can be unpleasant, though, and if you're finding it difficult I'd say go back to your doctor and talk with them about your concerns. Hope this helps and that you feel better soon!
Member # 101745
posted 08-02-2013 05:27 PM
Hi XLCX, and welcome to Scarleteen.
Mental health issues and associated medications are a bit outside of our scope here, but I do want to suggest that you get in touch with your doctor if your current medication is making you feel this bad. Sometimes folks can adjust to a new medication after a while, and sometimes they just aren't a good fit, personally, for a particular drug. It can take a while to adjust to new medications, but if you're feeling really off or uncomfortable with where you are right now, that's definitely something that your doctor needs to know about.